MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING X PLATE WIDE/10 HOLES; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING X PLATE WIDE/10 HOLES; PLATE, FIXATION, BONE
Model Number 460.040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); No Code Available (3191)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional pro-code: hwc, jdq.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Investigation summary - product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon removed the implanted five(5) sternal plates and thirty-two (32) sternal screws into patient due to non-union sternum following a sternotomy.Date of implantation was on (b)(6) 2019.At time of implantation, physician was happy with how screws had purchased and checked multiple times the reduction and tactile strength of the fixation along the sternum.The sales consultant was informed via phone call on (b)(6) 2019, that patient's plates and screws had dehiscence through the bone and had become infected.Physician did not think that this infection was caused by the implants, but more by a patient's compliance and past history.All thirty-two (32) screws and five (5) plates were removed from the patient on (b)(6) 2019, with no complications and no product issue or malfunction.Procedure was successfully completed.Patient status is unknown.This complaint involves ten (10) devices.This report is for one (1) ti sternal locking x plate wide/10 holes.This report is 5 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Date of event corrected to (b)(6) 2019.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Date rec¿d by mfr : date updated to april 29, 2019.

Brand Name
TI STERNAL LOCKING X PLATE WIDE/10 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8553119
Report Number2939274-2019-57677
Device Sequence Number16235199
Product Code HRS
UDI-Device Identifier10887587055213
UDI-Public(01)10887587055213
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093772
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number460.040
Device Catalogue Number460.040
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2019
Supplement Date Received by Manufacturer04/29/2019
04/29/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/28/2019
05/28/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR